Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 29, 2006, 9:35 PM CDT for Howell County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2006, 9:35 PM CDT (02:35 UTC)
- Expired
- Apr 30, 2006, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Howell County, MO
The radar
The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 300238 FFWSGF MOC091-300830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 935 PM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... HOWELL COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 330 AM CDT. * AT 932 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS SOUTHERN PORTIONS OF HOWELL COUNTY. * EXCESSIVE RAINFALL WAS CAUSING FLASH FLOODING IN LOW LYING AREAS ACROSS SOUTHERN HOWELL COUNTY. A HEAVY BAND OF RAINFALL PRODUCING HOURLY RAINFALL RATES OF A HALF INCH TO THREE QUARTERS OF AN INCH WILL MOVE THROUGH HOWELL COUNTY AND ADD TO THE LOW WATER FLOODING ALREADY OCCURRING. WHILE THE HEAVY RAINFALL SHOULD END BY 1030 PM...FLOODING WILL LIKELY CONTINUE THROUGH A GOOD PART OF THE NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3705 9169 3651 9170 3651 9209 3705 9208 $$ LINDENBERG
1 follow-up statement
000 WGUS73 KSGF 300757 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 256 AM CDT SUN APR 30 2006 MOC091-300805- HOWELL MO- 256 AM CDT SUN APR 30 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HOWELL COUNTY HAS BEEN CANCELLED... AT 255 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NO FLOODING PROBLEMS IN THE SOUTHERN PART OF HOWELL COUNTY...WHERE FLOODING WAS OBSERVED EARLIER THIS EVENING. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3705 9169 3651 9170 3651 9209 3705 9208 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 6:44 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 29, 6:44 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT SAT APR 29 2006 .DISCUSSION... INVERTED SURFACE TROUGH EXTENDS NORTH FROM A LOW CENTER OVER EASTERN OK ATTM. THE FORECAST REGION...FOR THE MOST PART...HAS BEEN COVERED WITH LOW CLOUDS. SMALL BREAKS THAT HAD DEVELOPED UNDER THE MID/UPPER LEVEL DRY SLOT ROTATING NORTHEAST INTO THE WESTERN PORTION OF THE FORECAST AREA HAS QUICKLY FILLED IN WITH SHALLOW CONVECTION OVER NORTHWEST AR AND SOUTHERN/SOUTHWEST MO. THE LOW CENTER OVER OK IS EXPECTED TO LIFT RAPIDLY NORTH THROUGH MO LATE THIS AFTERNOON AND THIS EVENING. MID LEVEL LAPSE RATE SHOULD ALSO CONTINUE TO INCREASE WITH THE APPROACH OF AN UPPER LEVEL TROUGH OVER KS/OK. THE OBVIOUS LIMITATION TO STRONG/SEVERE CONVECTIVE REDEVELOPMENT WILL BE AVAILABLE SURFACE (OR NEAR SURFACE) BASED INSTABILITY...WHICH LOOKS TO REMAIN LIMITED ATTM...HOWEVER THERE IS PLENTY OF DEEP LAYER SHEAR AVAILABLE (500MB WIND OF 65KTS AT CONWAY PROFILER ATTM). LINE OF STORMS IS DEVELOPING IN SOUTHEAST OK IN AXIS OF STRONGER INSTABILITY ALONG WITH WEAKER CONVECTION DEVELOPING IN A WEAK AXIS OF LOW LEVEL MOISTURE CONVERGENCE FROM NORTHEAST OK INTO SOUTHWEST MO. ALSO SEEING ISOLATED STORMS IN NORTHWEST AR DEVELOPING DECENT UPDRAFTS DESPITE ONLY 500 J/KG MU CAPE...HOWEVER THESE QUICKLY WEAKENED AS THEY MOVED NORTH. LOOKS LIKE BEST CHANCES FOR STRONGER STORMS WILL BE WITH THE INSTABILITY AXIS ASSOCIATED WITH THE CLEARING NOW MOVING INTO EASTERN OK AS IT ROTATES NORTHEAST TOWARD SOUTHWEST MO LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SURFACE WIND IS VERY BACKED OVER ARKANSAS...NORTHEAST OF THE SURFACE LOW. RUC INDICATES 0-1KM HELICITY OF 800 M2/S2 OVER CENTRAL AR...AND EXPECT THAT ENVIRONMENT TO MOVE NORTHWARD INTO SOUTHERN MO WITH THE SURFACE LOW LATER THIS AFTERNOON. WITH VERY FAVORABLE WIND PROFILES...WE WILL ONLY NEED MODEST INSTABILITY TO GET STRONG/SEVERE CONVECTION GOING...SO HAVE HIT THE WORDING A LITTLE HARDER IN THE HWO...MAINLY FOR SOUTHERN MO...BUT LOSING CONFIDENCE IN SEVERE CHANCES AS THE AFTERNOON WEARS ON GIVEN VERY LIMITED INSTABILITY. WE HAVE ONGOING RIVER AND GENERALLY MINOR FLOODING ONGOING IN SCATTERED AREAS...AND WE WILL NEED TO CONTINUE TO MONITOR FOR HEAVY RAIN AND FLOODING...ESPECIALLY OVER THE WESTERN CWA WHERE...IN GENERAL...THE HEAVIEST RAIN OCCURRED YESTERDAY. THE WAY THIS IS EVOLVING...THIS LOOKS TO BE MORE OF HYDROLOGIC EVENT VERSUS SEVERE. WE ARE GETTING SOME MUCH NEEDED RAINFALL OVER THE REGION. UPPER LOW WILL MEANDER NORTH OF THE REGION SUNDAY INTO MONDAY...AND HAVE MAINTAINED RAIN CHANCES FOR THAT TIME PERIOD AS SHORTWAVES ROTATE AROUND THE MAIN UPPER SYSTEM. THE UPPER LOW SHOULD WEAKEN AND BE KICKED EAST AS ANOTHER SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS NEXT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT IS STILL EXPECTED TO AFFECT THE FORECAST AREA LATE WEDNESDAY INTO THURSDAY. CONSIDERABLE DIFFERENCE IN TIMING EXISTS WITH MEDIUM RANGE MODELS...WITH THE ECMWF BEING MUCH FASTER THAN THE GFS. AS A HEDGE...HAVE INTRODUCED SMALL POPS INTO WESTERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY WEDNESDAY. THE TIMING WILL NO DOUBT NEED TO BE ADJUSTED. DSA && .AVIATION... FOR THE 00Z TAFS...SURFACE LOW WAS LIFTING NORTH ALONG THE KANSAS MISSOURI BORDER THIS EVENING AND WAS NEAR JLN AS OF 2340Z. RAIN HAD BRIEFLY ENDED AS OF TAF ISSUANCE AT JLN WITH MORE CONVECTIVE BAND MOVING THROUGH SGF TERMINAL LOCATION. SOME WRAP AROUND RAIN WILL STILL AFFECT JLN AND POSSIBLY SGF BUT IT APPEARS MAIN BAND OF PRECIPITATION SHOULD END SHORTLY FOR SGF/JLN. CEILINGS OVERNIGHT WILL LIKELY REMAIN AROUND 1000 TO 2000 FEET WITH VISIBILITIES OF 2 TO 5 MILES AND FOG. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 29, 6:16 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 PM CDT SAT APR 29 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 616 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH ACROSS WESTERN MISSOURI THIS EVENING. MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE THIS EVENING ACROSS A GOOD PORTION OF THE MISSOURI OZARKS...ESPECIALLY JUST EAST OF THE LOW TRACK WHERE STRONGER THUNDERSTORMS WILL BE POSSIBLE AND TO THE NORTHWEST OF THE LOW TRACK. INSTABILITY WILL LIKELY REMAIN TOO LOW FOR SEVERE THUNDERSTORMS TO DEVELOP TONIGHT...HOWEVER CONTINUED HEAVY RAIN WILL LEAD TO SOME FLOODING OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN WITH THIS SYSTEM. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE WITHIN THE HEAVIER RAIN BANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE REGION SUNDAY AND MONDAY AS AN UPPER LEVEL LOW BECOMES STATIONARY OVER THE MIDWEST...AND SEVERAL WEAK UPPER LEVEL DISTURBANCES ROTATE AROUND THE LOW AND THROUGH THE OUTLOOK AREA. ANOTHER CHANCE FOR THUNDERSTORMS WILL OCCUR THURSDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT HOWEVER SPOTTERS SHOULD REPORT ANY OBSERVED FLOODING TO LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 29, 4:50 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD AVA 36.95N 92.66W
04/29/2006 DOUGLAS MO PUBLIC
HIGHWAY Y 4 MILES WEST OF HIGHWAY 5...AND HIGHWAY FF 2
MILES NORTH OF ROUTE 14 ARE IMPASSABLE DUE TO FLOODING.
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 67 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.